MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D133601
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 12/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 15-jan-2026, additional patient and event information was received.The information received indicated the physician¿s opinion on the cause of this adverse event was the transseptal puncture.The outcome of the adverse event was reported as fully recovery.The patient required extended hospitalization because of monitoring the patient during recovery.No sheath or catheters exchanges occurred during the procedure.One transseptal puncture site was performed during the procedure with a merti needle.The number of performed radiofrequency (rf) (energy source) ablations was 55.The ablations were performed in the left and right coronas.The flow settings were 2ml and 30ml.The patient did not require cardiac surgery.The correct catheter settings were selected on the smartablate generator.No issues with flow rate change at the start of ablation.No error messages were observed on biosense webster equipment during the procedure.The force visualization features used were graph, dashboard, vector, and visitag.The visitag module parameters for stability used were from 300 to 500ai and 3mm visitag size.The additional filter used with the visitag was ct scan segmented with adas using the wall thickness.Lot number was also provided as 31759916m.Based on lot number availability, the device manufacture date and expiration dates were received.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Note: for field d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
A patient underwent a paroxysmal atrial fibrillation (afib) ablation procedure with thermocool smarttouch catheter and the patient experienced cardiac tamponade treated with pericardiac puncture.It was reported that at some point a cardiac tamponade occurred.The surgery was not delayed due to the reported event, and the procedure was successfully completed.No fragments were generated.The medical intervention provided was pericardiac puncture.Multiple attempts have been made to gain clarification and additional information about this event with no response.Should any new information be obtained it will be assessed and processed accordingly.
 
Additional Manufacturer Narrative
A patient underwent a paroxysmal atrial fibrillation (afib) ablation procedure with thermocool smarttouch catheter and the patient experienced cardiac tamponade treated with pericardiac puncture.Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device number lot 31759916m and no internal actions related to the complaint were found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23991991
Report Number2029046-2026-00043
Device Sequence Number13389240
Product Code LPB
UDI-Device Identifier10846835008982
UDI-Public(01)10846835008982
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD133601
Device Lot Number31759916M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer01/15/2026
02/18/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date02/11/2026
02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MERTI TRANSSEPTAL NEEDLE.; SMARTABLATE GENERATOR SPARE-WW.; UNK_CARTO 3.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient SexFemale
Patient EthnicityHispanic
Patient RaceWhite